Fibromyalgia Action UK
40,246 members52,360 posts

Urinary retention on gabapentin

Its only quite mild but its annoying as I've spent half the day going to the loo wanting to pee and it seems to take a lot of concentration to do it and then I can't always so when I get back in sitting room or whereever I feel mildly incomfortable and can't stop thinking about going to the loo again. Its not serious enough to warrant intervention but its blooming exhausting going back and forth.

I did read somewhere that urinary retention is a side effect of gabapentin and of course as I've been in a lot more pain recently I have taken the maximum dose am allowed (or prescribed).

Anyone else have this and do similar drugs to gabapentin have similar effect in some.

9 Replies
oldestnewest

I really think you should see your GP, even if it is a side effect of medication you should no ignore this. Wishing you all the best. Lou x

Reply

Thanks

Reply

Hi Frankiebeee

I am so sorry to read that you are experiencing this issue, and I genuinely hope that you can find some resolution and relief to this problem. I would also recommend that you discuss this issue with your GP just to have other medical conditions ruled out.

I have pasted you a link to the Patient UK Website, and their pages on Gabapentin side effects:

patient.co.uk/medicine/gaba...

I want to wish you all the best of luck.

All my hopes and dreams for you.

Ken

1 like
Reply

Hi Frankiebeee, I have the same problem and it drives me nuts some days. I also take Gabapentin but wasn't aware that it was the cause of the problem as I have had this problem of frequent loo visits for longer than I have been taking it. Guess it calls for some research on my part. Food for thought.

Reply

I too suffer from this but not on gabapentine, drives me mad too! At least I know I'm not on my own, sorry to see that you suffer too

Reply

Hi frankiebeee yeah I also have the same problems . X.

Reply

You should tell your doctor sweetheart!!! Sometimes it means more than we think. It made me swell really bad. xxxx Mitzi

Reply

Hello Frankiebeee. I was on Gabapentin and I was and still am having urinary retention, but I am certain it's Co comadol that I take at times for severe headaches. It comes on a few hours after taking them. I am now on Pregabin a similar drug. My GP is at a loss to what is the actual reason for this.

Reply

This sounds like it could be same as I am suffering which is an irritable bladder and its another lovely symptom of fibromyalgia xxxxx

Reply

You may also like...